MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 110880
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Extubate (2402)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during intubation, the cuff found to have breakage, the patient required re-intubation.
 
Additional Manufacturer Narrative
Evaluation summary: one sample returned was received for evaluation.Visual examination show that there is sticky tape on the main stem of the tubing and the unit is contaminated.The returned unit was inflated however it deflated rapidly.The returned unit was immersed in water and air passed through the inflation system.Air leaked from the inflation line.Further examination of the inflation line shows that there is a clean cut in the inflation line.The damage detected is indicative of coming in contact with a sharp utensil of object.The reported leakage could be detected on the unit returned for evaluation.All of our device under go a four hour inflation/deflation test and it is at this stage of the process that any defects are removed from the lot.The unit returned would not have passed this inspection.Please refer to our ¿instructions for use¿ under the section ¿warnings / precautions (cuff-related):¿ where is states ¿as these devices may have been subjected to handling, storage conditions, or preparation which compromised functional integrity, test the cuff and valve assembly by inflation prior to use.If dysfunction is detected in any part of the inflation system, the unit should not be used.Furthermore, the integrity of the inflation system should be monitored both initially and periodically during use.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key8746254
Report Number8020889-2019-00074
Device Sequence Number11182606
Product Code BTR
UDI-Device Identifier40884521068231
UDI-Public40884521068231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110880
Device Catalogue Number110880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/17/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;